Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Louisville, KY

March 23, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2011, 5:45 PM CDT for 4 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 5:45 PM CDT (22:45 UTC)
Expired
Mar 23, 2011, 6:22 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 133 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 5:55 PM CDTTSTM WND DMG3 Nw Cumberland City, KYA FEW TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS53 KLMK 232245
SVRLMK
KYC053-057-171-207-232330-
/O.NEW.KLMK.SV.W.0058.110323T2245Z-110323T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM CDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 630 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RIBBON TO WILLIS CREEK TO
  BOW TO HESTAND...MOVING SOUTHEAST AT 40 TO 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ALBANY...
  HELM AND SEVENTY SIX...
  LONG BOTTOM AND ROWENA...
  NORA AND NARVEL...
  SAVAGE AND WOLF RIVER DOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8572 3684 8524 3693 8525 3688 8504
      3686 8507 3684 8507 3683 8504 3677 8501
      3670 8502 3667 8500 3662 8500 3662 8533
      3661 8551
TIME...MOT...LOC 2245Z 295DEG 37KT 3690 8523 3682 8519
          3676 8528 3665 8566
WIND...HAIL 60MPH 1.00IN

$$

TWF
2 follow-up statements
784 
WWUS53 KLMK 232307
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT WED MAR 23 2011

KYC057-171-207-232318-
/O.CAN.KLMK.SV.W.0058.000000T0000Z-110323T2330Z/
RUSSELL KY-CUMBERLAND KY-MONROE KY-
607 PM CDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...SOUTHERN
CUMBERLAND AND SOUTHWESTERN RUSSELL COUNTIES IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8530 3679 8524 3684 8507 3677 8501
      3670 8502 3667 8500 3662 8500
TIME...MOT...LOC 2308Z 295DEG 37KT 3680 8496 3672 8492
          3666 8501 3655 8539

$$

KYC053-232330-
/O.CON.KLMK.SV.W.0058.000000T0000Z-110323T2330Z/
CLINTON KY-
607 PM CDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CLINTON COUNTY...

AT 705 PM EDT/605 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NARVEL TO NORA
TO SAVAGE TO 12 MILES SOUTHWEST OF HOBART...MOVING SOUTHEAST AT 45
MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE IMPACT MAINLY RURAL
AREAS OF CLINTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8530 3679 8524 3684 8507 3677 8501
      3670 8502 3667 8500 3662 8500
TIME...MOT...LOC 2308Z 295DEG 37KT 3680 8496 3672 8492
          3666 8501 3655 8539
WIND...HAIL 60MPH 1.00IN

$$

JSD
544 
WWUS53 KLMK 232322
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM CDT WED MAR 23 2011

KYC053-232332-
/O.CAN.KLMK.SV.W.0058.000000T0000Z-110323T2330Z/
CLINTON KY-
622 PM CDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8530 3679 8524 3684 8507 3677 8501
      3670 8502 3667 8500 3662 8500
TIME...MOT...LOC 2322Z 295DEG 37KT 3674 8480 3666 8476
          3660 8485 3649 8523

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:02 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 23, 2:02 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT WED MAR 23 2011

.SHORT TERM (TONIGHT AND THURSDAY)...

TIMING THE CURRENT LINE OF STORMS ON RADAR IT APPEARS THE LINE
SHOULD BE IN THE LAKE CUMBERLAND REGION AROUND 00Z WITH COLD FROPA
WITHIN A COUPLE HOURS THEREAFTER. WILL USE THIS TIMING IN THE GRIDS.

BEHIND THE STORMS AND FRONT A BRIEF PERIOD OF PARTLY CLOUDY SKIES
WILL BE POSSIBLE BUT THE LARGE LOW CLOUD FIELD SEEN OVER THE UPPER
MIDWEST TODAY IS THEN EXPECTED TO SWEEP IN FOR THE OVERNIGHT HOURS
AND INTO THURSDAY MORNING. A FEW SPRINKLES OR PATCHES OF LIGHT RAIN
WILL BE POSSIBLE. HAVE BROUGHT MIN TEMPS UP TONIGHT A BIT WITH MORE
CLOUD COVER EXPECTED.

THURSDAY WILL BE COMPLETELY DIFFERENT FROM TODAY. PLENTY OF CLOUDS
IN THE MORNING WILL HELP TO KEEP TEMPERATURES DOWN AS ALREADY COLD
AIR SWEEPS IN. PARTIAL SUNSHINE IS EXPECTED IN THE AFTERNOON BUT MAX
TEMPERATURES SHOULD STILL ONLY BE IN THE 40S. NORTH WINDS AROUND 10
MPH WILL GIVE WIND CHILLS IN THE 30S. A FEW SPRINKLES OR PATCHES OF
LIGHT RAIN WILL BE POSSIBLE AS WELL...ESPECIALLY IN SOUTHERN INDIANA
AND THE KENTUCKY BLUE GRASS.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

WILL KEEP THIS SHORT AS THE FOCUS THIS AFTERNOON IS MAINLY ON THE
SEVERE WEATHER POTENTIAL TODAY. THE LONG TERM WILL START OFF DRY
WITH HIGH PRESSURE RIDGING IN FROM THE NORTHWEST. SKIES WILL BECOME
PARTLY CLOUDY TO MOSTLY CLEAR OVERNIGHT. WITH THE COLD AIR MASS IN
PLACE AND DECENT RADIATIVE COOLING TEMPS WILL DROP INTO THE UPPER
20S TO LOWER 30S FRIDAY MORNING.

ON FRIDAY A LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OVER THE
WESTERN PLAINS. A WARM FRONT ASSOCIATED WITH THIS LOW WILL PUSH
NORTH INTO TENNESSEE FRIDAY AFTERNOON. THE LOW WILL TRACK ACROSS
SOUTH CENTRAL KENTUCKY EARLY SUNDAY MORNING. OVERRUNNING
PRECIPITATION LOOKS TO SPREAD INTO WESTERN PARTS OF THE FORECAST
AREA ON FRIDAY AFTERNOON WITH MORE WIDESPREAD SHOWERS DEVELOPING
FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. THE BEST CHANCE FOR
RAIN FRIDAY NIGHT AND SATURDAY LOOKS TO BE ACROSS SOUTH CENTRAL
KENTUCKY NEARER TO THE WARM FRONT. THOUGH THUNDERSTORMS DO NOT LOOK
LIKELY ON SATURDAY SOME ELEVATED STORMS WILL BE POSSIBLE SO WILL
KEEP IN A MENTION OF ISOLATED THUNDERSTORMS. THE RAIN WILL QUICKLY
DEPART ON SUNDAY WITH A RIDGE OF HIGH PRESSURE QUICKLY MOVING
THROUGH SUNDAY NIGHT. TEMPERATURES WILL REMAIN ON THE COOL SIDE WITH
THIS SYSTEM AS MOST OF THE FORECAST AREA WILL BE ON THE NORTH SIDE
OF THE WARM FRONT. WILL LEAVE OUT A MENTION OF A RASN MIX FOR NOW ON
SATURDAY NIGHT AS PRECIPITATION SHOULD BE ENDING ACROSS THE AREA.
HOWEVER A FEW FLAKES MAY BE POSSIBLE AS TEMPS DROP OVERNIGHT OVER
SOUTHERN INDIANA.

ANOTHER AREA OF LOW PRESSURE WILL DEVELOP AND CROSS THE REGION
MONDAY NIGHT/TUESDAY MORNING. THE LATEST RUN OF THE GFS IS MUCH
WEAKER AND FARTHER SOUTH WITH THIS SYSTEM. WILL CONTINUE WITH A
CHANCE OF PRECIPITATION ACROSS THE FORECAST AREA MONDAY THROUGH
TUESDAY NIGHT. WITH TEMPERATURES REMAINING ON THE COLD SIDE WE COULD
SEE A MIX OF RA/SN MONDAY NIGHT AND TUESDAY NIGHT. HOWEVER THIS WILL
BE HIGHLY DEPENDENT ON THE TRACK AND INTENSITY OF THIS SYSTEM. WILL
HAVE TO CONTINUE TO MONITOR THIS OVER THE COMING DAYS.

&&

.AVIATION (18Z TAF ISSUANCE)...

AT 16Z A SURFACE LOW WAS CENTERED JUST NORTH OF INDIANAPOLIS WITH A
COLD FRONT REACHING SOUTHWEST TO DALLAS. THE CU FIELD IS NOW WELL
ESTABLISHED AND SCATTERED THUNDERSTORMS ARE EXPECTED TO SPROUT THIS
AFTERNOON...WITH THE MOST COVERAGE DURING THE MIDDLE AND LATE
AFTERNOON HOURS. STORMS WILL BEGIN TO DIMINISH WITH THE SETTING OF
THE SUN THIS EVENING AND BE SWEPT OUT OF THE AREA COMPLETELY BY THE
COLD FRONT. LOW CLOUDS ARE EXPECTED TO SURGE IN BEHIND THE FRONT AND
CONTINUE INTO THURSDAY MORNING...AND MAY BE ON THE HIGH END OF MFVR.

SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH A FEW GUSTS TO
30KT POSSIBLE. THE FRONT WILL SWITCH WINDS AROUND TO THE NORTHWEST
THIS EVENING BUT AT LOWER SPEEDS IN THE 9 TO 14KT RANGE. WINDS WILL
VERY SLOWLY DECREASE THURSDAY AND WILL REMAIN OUT OF THE NORTHWEST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........13
LONG TERM.........EER
AVIATION..........13
Hazardous weather outlook, Mar 23, 5:03 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT WED MAR 23 2011

KYZ026>028-046>049-053>057-061>067-070>078-081-082-242215-
OHIO KY-GRAYSON KY-HARDIN KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
603 PM EDT WED MAR 23 2011 /503 PM CDT WED MAR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 9PM EDT...8PM CDT.

SEVERE STORMS WILL CONTINUE THIS EVENING AS A COLD FRONT MOVES
FROM WEST TO EAST ACROSS THE REGION. THE MAIN THREATS WITH THESE
STORMS... ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR AND SOUTH
OF THE OHIO RIVER...WILL BE VERY LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT. ESPECIALLY DANGEROUS
LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM...ALONG WITH BRIEF
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM
TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL
BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED THIS EVENING.

INZ076>079-083-084-089>092-KYZ023>025-029>043-045-242215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-
603 PM EDT WED MAR 23 2011 /503 PM CDT WED MAR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM
TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL
BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Local storm report, Mar 23, 5:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             PHIL                    37.22N  84.96W
03/23/2011  E1.00 INCH       CASEY              KY   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL NEAR THE
            INTERSECTION OF U.S. 127 AND HWY 910

&&

EVENT NUMBER LMK1100242

LG
Local storm report, Mar 23, 5:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             4 NNW MAYNARD           36.82N  86.11W
03/23/2011  E1.00 INCH       ALLEN              KY   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL REPORTED NEAR CEDAR SPRINGS

&&

EVENT NUMBER LMK1100243

LG
Local storm report, Mar 23, 5:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             SCOTTSVILLE             36.75N  86.20W
03/23/2011  E1.00 INCH       ALLEN              KY   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZED HAIL AND RELAYS SEVERAL
            REPORTS OF TREES DOWN...INCLUDING ONE THAT HAD FALLEN ON
            A MOVING VEHICLE ON OLD HARTSVILLE ROAD

0609 PM     TSTM WND DMG     SCOTTSVILLE             36.75N  86.20W
03/23/2011                   ALLEN              KY   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZED HAIL AND RELAYS SEVERAL
            REPORTS OF TREES DOWN...INCLUDING ONE THAT HAD FALLEN ON
            A MOVING VEHICLE ON OLD HARTSVILLE ROAD

&&

EVENT NUMBER LMK1100244
EVENT NUMBER LMK1100245

LG
Local storm report, Mar 23, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 SSW LUCAS             36.85N  86.05W
03/23/2011  E0.88 INCH       BARREN             KY   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL SIZED HAIL WITH ESTIMATED 40-50
            MPH WINDS NEAR THE ENTRANCE OF THE BARREN RIVER LAKE
            STATE PARK

&&

EVENT NUMBER LMK1100246

LG
Local storm report, Mar 23, 5:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             TOMPKINSVILLE           36.70N  85.69W
03/23/2011  E1.50 INCH       MONROE             KY   TRAINED SPOTTER

            SPOTTER REPORTS HAIL JUST UNDER GOLF BALL SIZE

&&

EVENT NUMBER LMK1100247

LG
Local storm report, Mar 23, 5:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             TOMPKINSVILLE           36.70N  85.69W
03/23/2011  E1.00 INCH       MONROE             KY   TRAINED SPOTTER

            SPOTTER REPORTS PEA TO QUARTER SIZED HAIL

&&

EVENT NUMBER LMK1100248

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:14 PM CDTSpecial Weather StatementLMKNelson31 min
Mar 23, 1:45 PM CDTSpecial Weather StatementLMKNelson, Washington30 min
Mar 23, 1:51 PM CDTSevere Thunderstorm WarningLMKTrimble24 min
Mar 23, 2:15 PM CDTSevere Thunderstorm WarningLMKTrimble23 min
Mar 23, 2:18 PM CDTSpecial Weather StatementLMKBreckinridge, Bullitt, Spencer27 min
Mar 23, 2:22 PM CDTSpecial Weather StatementLMKJessamine, Mercer23 min
Mar 23, 2:35 PM CDTSevere Thunderstorm WarningLMKHardin25 min
Mar 23, 2:36 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison, Mercer, Woodford24 min
Mar 23, 2:40 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock20 min
Mar 23, 2:41 PM CDTSevere Thunderstorm WarningLMKHardin34 min
Mar 23, 2:52 PM CDTSpecial Weather StatementLMKAnderson, Nelson, Woodford38 min
Mar 23, 3:02 PM CDTSpecial Weather StatementLMKClark13 min
Mar 23, 3:08 PM CDTSpecial Weather StatementLMKEdmonson, Hart22 min
Mar 23, 3:21 PM CDTSpecial Weather StatementLMKEdmonson24 min
Mar 23, 3:25 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Marion, Mercer, Nelson, Washington35 min
Mar 23, 3:29 PM CDTSpecial Weather StatementLMKFranklin, Shelby31 min
Mar 23, 3:31 PM CDTSpecial Weather StatementLMKClark, Jessamine29 min
Mar 23, 3:36 PM CDTSpecial Weather StatementLMKGreen, Taylor24 min
Mar 23, 3:43 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison, Mercer, Woodford27 min
Mar 23, 3:43 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor30 min
Mar 23, 3:46 PM CDTSpecial Weather StatementLMKFranklin, Harrison, Scott44 min
Mar 23, 3:59 PM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington31 min
Mar 23, 4:03 PM CDTSpecial Weather StatementLMKLarue27 min
Mar 23, 4:07 PM CDTSpecial Weather StatementLMKWarren23 min
Mar 23, 4:10 PM CDTSevere Thunderstorm WarningLMKAdair, Casey35 min
Mar 23, 4:11 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion26 min
Mar 23, 4:12 PM CDTSpecial Weather StatementLMKAdair, Green48 min
Mar 23, 4:18 PM CDTSevere Thunderstorm WarningLMKLogan27 min
Mar 23, 4:37 PM CDTSevere Thunderstorm WarningLMKCasey10 min
Mar 23, 4:39 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Mar 23, 4:40 PM CDTSpecial Weather StatementLMKBarren50 min
Mar 23, 4:43 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Russell32 min
Mar 23, 5:01 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe29 min
Mar 23, 5:14 PM CDTSevere Thunderstorm WarningLMKAdair, Russell15 min
Mar 23, 5:26 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe34 min
Mar 23, 5:30 PM CDTSevere Thunderstorm WarningLMKAllen, Monroe15 min
Mar 23, 6:11 PM CDTSpecial Weather StatementLMKGrayson, Ohio34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.